Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 18, 2000, 10:44 AM CST for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2000, 10:44 AM CST (16:44 UTC)
- Expired
- Mar 18, 2000, 11:30 AM CST
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Lafourche Parish, LA, Terrebonne Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 11:40 AM CST | Hail 1 | Lockport, LA | Hail up to the size of quarters fell. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 181647 SVRNEW LAC057-109-181730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1044 AM CST SAT MAR 18 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AND CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 1130 AM CST * AT 1044 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL BETWEEN HOUMA AND BOURG. THIS STORM WAS MOVING TO THE NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RACELAND MATHEWS LOCKPORT LAROSE THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:35 AM CST, 7 hours 9 minutes earlier.
Area forecast discussion, Mar 18, 3:35 AM CST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 AM CST SAT MAR 18 2000 WILL GO WITH AVN/ETA SOLUTION THROUGH 48 HOURS ON OVERALL PATTERN HOWEVER DIFFERENCES ARE SEEN IN 36-48 HOURS WITH 200 MB JET STRUCTURE AND SURFACE FRONTAL TIMING. FORECAST THROUGH 3/19 00Z CENTERS ON CONCERNS WITH AREA OF ENHANCEMENT COMING ACROSS N MEXICO NEAR DEL RIO. AVN AND ETA BOTH SHOW THIS AS AN AREA OF 200 MB DIVERGENCE ACROSS SE LA AT 18Z. LOOK AT 300K ISENTROPIC SURFACE SHOWS 30 MB OF LIFT REQUIRED ACROSS CWA OF SE LA WITH SUFFICIENT LOW LEVEL INFLOW OF 30 KT AT 925-850 MB. WITH THIS ISENTROPIC LIFT COUPLED WITH UPPER LEVEL SUPPORT WILL LOOK FOR CHANCE CATEGORY OF POPS TO START THIS AFTERNOON. WILL KEEP SKIES MOSTLY CLOUDY TO CLOUDY. TEMPS OF MID 70S WILL HOLD CWA WITH STATIONS S OF LAKE PONTCHARTRAIN BENEFITING FROM FRONT IN COASTAL WATERS RETREATING N AS A WARM FRONT THIS AFTERNOON. WILL KEEP CATEGORICAL FORECAST FOR POPS TONIGHT. LOOK AT AVN/ETA SHOWS IMPRESSIVE 200 MB DIVERGENCE FIELD SWEEPING ACROSS GULF COAST REGION THROUGH SUN IN CONJUNCTION WITH 500 MB COLD POOL. WITH THESE DYNAMICS IN MIND WILL MENTION SOME THUNDERSTORMS POSSIBLY SEVERE PER COORD WITH SPC. WILL ALSO INCLUDE HEAVY RAIN HOWEVER FLASH FLOOD GUIDANCE VALUES ARE HIGH. PRECIPITABLE WATER CLIMBS INTO 1.8-1.9 INCH BY 06Z WITH LOW LEVEL FEATURES INDICATING A PLUME OF HIGH THETA E AIR PULLED AHEAD OF FRONT AS IT MOVES OUT OF TEXAS. WILL GO WITH FRONTAL TIMING CLOSE TO NATIONAL GUIDANCE AND CANADIAN MODEL WHICH IS A COMPROMISE OF FAST AVN AND SLOWEST ETA. REALIZE THAT DRY SLOT OF MODELS HAS BEEN A PROBLEM IN CLEARING OF PRECIPITATION WITH LAST SYSTEMS BUT THIS ONE IS NOT LIFTING AS QUICKLY TO THE NE AS PREVIOUS AND MAIN DRY SLOT LOOKS TO BE GOING INTO CENTRAL LA AND MS WITH SOME RESIDUAL MOISTURE LEFT ALONG GULF COAST. FRONTAL TIMING COUPLED WITH INCREASED SUNSHINE HOURS WARRANT CHANCE POPS IN FOR SUN NIGHT WITH GOOD CHANCE FOR MS COAST. ONLY PROBLEM WILL BE IF MAIN SQUALL LINE RACES EAST AND MESO-HIGH DEVELOPS IN ITS WAKE. MARINE FORECAST HAS EXERCISE CAUTION THIS AFTERNOON BUT SMALL CRAFT CRITERIA FORECAST FOR TAONIGHT WITH STRONG STORMS CREATING ADDITIONAL PROBLEMS. MCB 74/60/69/45 3973 BTR 75/60/69/46 4973 MSY 76/62/70/53 4983 BIX 75/63/72/55 4985 .NEW...NONE. LA...NONE. MS...NONE. 13
In the hours before
Special weather statement, Mar 18, 10:15 AM CST, 29 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-191000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CST SAT MAR 18 2000 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS MAY SEVERE WITH BRIEF HEAVY RAINFALL...GUSTY WIND 40 TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING. FOR MORE INFORMAT:ION, VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:05 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 40 min |
| Mar 18, 10:11 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 49 min |
| Mar 18, 11:28 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 62 min |
| Mar 18, 12:08 PM CST | Severe Thunderstorm Warning | LIX | Ascension | 37 min |
| Mar 18, 12:27 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 48 min |
| Mar 18, 12:47 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 28 min |
| Mar 18, 1:15 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 45 min |
| Mar 18, 1:20 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 40 min |
| Mar 18, 2:05 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.